Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 26, 2012, 7:37 PM CDT for Crane County, Pecos County, Upton County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2012, 7:37 PM CDT (00:37 UTC)
- Expired
- Mar 26, 2012, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Crane County, TX, Pecos County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
797
WUUS54 KMAF 270037
SVRMAF
TXC103-371-461-270130-
/O.NEW.KMAF.SV.W.0019.120327T0037Z-120327T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
737 PM CDT MON MAR 26 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRANE COUNTY IN WEST TEXAS...
SOUTHWESTERN UPTON COUNTY IN WEST TEXAS...
* UNTIL 830 PM CDT
* AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES WEST OF MCCAMEY...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
MCCAMEY...
KING MOUNTAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3116 10206 3109 10225 3108 10241 3122 10245
3127 10252 3139 10240 3136 10216
TIME...MOT...LOC 0037Z 232DEG 21KT 3109 10246
$$1 follow-up statement
376
WWUS54 KMAF 270050
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CDT MON MAR 26 2012
TXC103-371-461-270130-
/O.CON.KMAF.SV.W.0019.000000T0000Z-120327T0130Z/
CRANE TX-PECOS TX-UPTON TX-
750 PM CDT MON MAR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN UPTON AND SOUTHEASTERN CRANE COUNTIES...
AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 11 MILES WEST OF MCCAMEY...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...MCCAMEY
AND KING MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3116 10206 3109 10225 3108 10241 3122 10245
3127 10252 3139 10240 3136 10216
TIME...MOT...LOC 0050Z 232DEG 21KT 3113 10238
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:04 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 26, 6:04 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 604 PM CDT MON MAR 26 2012 .DISCUSSION... THE LATEST AVIATION DISCUSSION IS BELOW. && .AVIATION... ISOLATED THUNDERSTORMS WILL MAINLY AFFECT THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS THIS EVENING. MAY INCLUDE TSRA A KFST...BUT OTHERWISE WILL CARRY VFR CONDITIONS THROUGH THE NIGHT. THINK MVFR CEILINGS WILL DEVELOP LATE TONIGHT OVER THE AREA...AN POSSIBLY AFFECT KMAF. HAVE INCLUDED A TEMPO THERE...BUT WILL HOLD OFF ON ANY OF THE OTHER TAF SITES UNTIL IT BECOMES MORE CLEAR THE LOW CLOUDS WILL DEVELOP AGGRESSIVELY WESTWARD. BY TUESDAY AFTERNOON...WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE BUT PROBABILITIES ARE TOO LOW TO INCLUDE IN ANY OF THE TAFS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 26, 1:43 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT MON MAR 26 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 143 PM CDT MON MAR 26 2012 /1243 PM MDT MON MAR 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TODAY AND EARLY THIS EVENING ACROSS WEST TEXAS AND LEA COUNTY NEW MEXICO. THE MOST FAVORED AREA FOR STORMS WILL BE IN THE TRANS PECOS... GENERALLY AROUND THE FORT STOCKTON...MARATHON...ALPINE...AND FORT DAVIS AREAS. A STORM OR TWO MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND GUSTY WINDS THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY ALONG A DRYLINE FROM THE TEXAS/NEW MEXICO BORDER SOUTH INTO THE BIG BEND REGION. A FEW STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND GUSTY WINDS THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 26, 6:42 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 642 PM CDT MON MAR 26 2012 TXZ081-270015- BIG BEND AREA- 642 PM CDT MON MAR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING SOUTH CENTRAL BREWSTER COUNTY UNTIL 715 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 30 MILES SOUTHWEST OF RIO GRANDE VILLAGE AT 642 PM CDT...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Mar 26, 6:48 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 648 PM CDT MON MAR 26 2012 TXZ058-074-075-270030- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS 648 PM CDT MON MAR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL JEFF DAVIS...SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 730 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER EAST CENTRAL JEFF DAVIS COUNTY...18 MILES NORTHEAST OF FORT DAVIS AT 647 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Local storm report, Mar 26, 7:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM CDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 7 W FORT STOCKTON 30.89N 103.00W
03/26/2012 E1.00 INCH PECOS TX PUBLIC
QUARTER HAIL AT PEARCY FARMS.
&&
MSCHULDTSpecial weather statement, Mar 26, 7:12 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 712 PM CDT MON MAR 26 2012 TXZ075-270045- PECOS- 712 PM CDT MON MAR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING WEST CENTRAL PECOS COUNTY UNTIL 745 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER WEST CENTRAL PECOS COUNTY AT 710 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS LOCATED 28 MILES SOUTHWEST OF FORT STOCKTON ON US 67. THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Mar 26, 7:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 731 PM CDT MON MAR 26 2012 TXZ075-270115- PECOS- 731 PM CDT MON MAR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING WEST CENTRAL PECOS COUNTY UNTIL 815 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 12 MILES SOUTHWEST OF BELDING OR 20 MILES SOUTHWEST OF FORT STOCKTON AT 730 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Local storm report, Mar 26, 7:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
733 PM CDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 10 W FORT STOCKTON 30.89N 103.05W
03/26/2012 E1.00 INCH PECOS TX PUBLIC
QUARTER HAIL 10 MILES WEST OF FORT STOCKTON ON I-10.
&&
MSCHULDTThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 54 min |
| Mar 26, 8:02 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 58 min |
| Mar 26, 9:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Mar 27, 3:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 61 min |
| Mar 27, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Mar 27, 4:03 PM CDT | Tornado Warning | MAF | Pecos | 27 min |
| Mar 27, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 63 min |
| Mar 27, 4:36 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Presidio, Reeves | 3 hr |
| Mar 27, 5:34 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 56 min |
| Mar 27, 6:28 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Presidio, Terrell | 3 hr |
| Mar 27, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.